Insulin and gaining weight

By Armourer Latest Reply 2010-01-15 00:05:37 -0600
Started 2010-01-12 13:05:45 -0600

I've noticed the past month that a new layer of fat has grown on the left side of my stomach from insulin injections. I use my leftside because it is not as sensitive because of nerve remapping from a stroke 16 years ago. Why is this happening?

Plus I read that losing weight helps with type 2. I lost 42 pounds a few years ago and all it did was make things worse because I was now dealing with low sugar. Doc said, "wow, you have real diabetes." I gained the weight back from having to do insulin.

I went a year and half eating below 800 calories a day, and gained 20 pounds. But now trying to eat three meals a day, still don't lose weight. I can't afford a gym and I am unable to run or even walk fast. I now have a herniated disc pressing against sciattic nerve and can only walk about 1/4 mile. Seems like I'm in a Catch 22.

7 replies

John 2010-01-13 20:03:49 -0600 Report

I haven't been active on this site lately, so I don't know what the general feeling towards low-carbing is. I and many other diabetics have tried low-carbing and are now convinced it's the only way to eat. Carbs trigger/require insulin and insulin stores fat. Reduce your insulin levels and fat melts away. It's not about calories; it's about insulin [via carbs].

Armourer 2010-01-15 00:05:37 -0600 Report

For the last year I basically ate a 600-800 calories a day, with little to no carbs. Walked 2 miles a day and I didn't loose a pound. Not that you have wrong advice but I have a really strange body.

spiritwalker 2010-01-12 16:45:14 -0600 Report

Many of the diabetic meds have the side effect of weight
gain. PBS TV has a set of seated exercises they offer.
They have a daily program of seated exercise. I don't
if this will help you but thought I would share the information.

Mrskirk 2010-01-12 13:16:41 -0600 Report

I had the same problem. Talk to your doctor and ask about Byetta. It made all the difference in the world. I lost 42 pounds in 4 months. Try it, it won't hurt.

Next Discussion: Steriod induced diabetes »